It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Fioricet...when is too much?

Re: Fioricet...when is too much?

[ Back to Messages ]

Message

Posted by Victoria on September 22, 2000 at 03:09:15:

In Reply to: Fioricet...when is too much? posted by Rich D. on September 21, 2000 at 23:09:08:

: I've been taking Fioricet now for about 15 years or so.
: I find it's the only medication that works for me in
: combating mild-to-moderate migraines. I've tried
: Imitrex to no avail, in fact they made me feel sicker.
: I don't usually experience any side effects, except
: for occasional stiffness in my neck, which may actually
: be caused by propping myself up when I'm trying to
: relieve the pain. I also get mild euphoria, which I'm
: told is fairly common among people taking fioricet.
: My previous Rx of 30 tablets used to
: last me 4-6 weeks. However, last year when I informed
: my doctor that just 1 tablet usually didn't do the trick, he suggested taking 2 at the onset of pain.
: This strategy has made Fioricet far, far more
: effective for me. My Rx since May of this year is now
: a bottle of 50 tablets that I find last me about 4-5
: weeks. Sometimes I'll take one fioricet even at the
: slightest sign of pain because I rarely get the normal headaches that everyday people treat with tylenol. I'm
: becoming fearful now of the long-term effects of
: Fioricet. It's not that I'm using it every day, but I do
: find I take it about 3-4 days a week and when I do it varies from just 2 tablets to 6 in any given 24-hour period. Am I hooked? And if so, at this level, can I
: just reduce my usage on my own without suffering any withdrawal problems. My 50 per 4-5 weeks started back in
: May this year, around the time I was anticipating being
: laidoff form my job.
: Thanks for any input.

Just my opinion, but your dose doesn't seem like you're overdoing it. My doc switched me from Fiorcet to another med, that is equally effective. It's called Phrenelin Forte. It contains butalbital and aceteminophin like Fiorcet, but NO caffeine. The caffeine itself in Fiorcet can cause an addiction, and rebound migraines. Ask your doc if this capsule would be right for you. As a fellow sufferer, I know what it's like. Phrenelin is my saving grace. I, too, take one at the slightest headache, because mine are never "regular" headaches either. You more or less have to, to keep ahead of the pain. Let me know how you are!

Victoria


Follow Ups




All times are GMT -7. The time now is 11:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!